January 04, 2010,
C.R. asks from Manchester, NH on December 29, 2009
im wondering if anybody can tell me their true stories about mirena. ive had mine since 4/24/09.
it seemed the best thing since sliced bread at the time, considering im overweight the ob refused to do a tubal. they said theres too much risk of complication on bigger woman. whatever. so now i have this iud, and ive noticed alot of issues with it. the main thing being that im crampy ALL the time. ive had numerous BVIs, and i am STILL having 2 week long periods. not super heavy, just an overly annoying constant drip, im always moody/depressed and have absolutely NO sex drive. i feel awful about this last one, because i think my husband feels i dont hold the same feelings for him anymore. this is not so, and i really want this thing out of me, but currently i do not have insurance for myself.
please, tell me this is not all in my head and someone out there has had the same problems that im having with mirena.
1 mom found this helpful
J.C. answers from Hartford on January 01, 2010
long story short, mine fell out without me knowing after having it in for 5 months. I stopped bleeding 24/7 after 3 months.... Maybe it had just fallen out and i didn't know and thats why the bleeding stopped!!
C.Y. answers from Sacramento on December 29, 2009
The Mirena was the worst thing I did to my body and to my poor husband! I bled for almost an entire year after having it inserted, all the while experiences horrible mood swings and absolutely NO libido. After about 16 moths I began having horrible neck pains, severe migraines and even ended up in the hospital. My doctor swore it wasn't the Mirena, but I knew it was. I had it removed about 4 months ago and am ecstatic to say that I am myself again!! No more migraines, no more neck pain, libido's back, all is right with the world! lol (I wrote about my decision to have it removed, on my blog. Be sure you read the comments if you're interested in seeing other's opinions and thoughts - http://www.fromdatestodiapers.com/2009/08/migraines.html)
2 moms found this helpful
Moms recommend the following deals from Mamapedia:
G.D. answers from New London on December 30, 2009
I took mine out after having it for about a year the time you got yours in. I gave it a good shot. My periods were the opposite...VERY. VERY, VERY heavy for 2 days then a drip for another day or so. I always had it the day I had to clean someones house so I was alwyas having to use the bathroom and when changing time comes...no one can say they look forward to it and it wasn't a mess. So it really bothered me. I couldn't go even 2 hours without leaking during those days. I cramped as a child so cramping didn't bother me as much as I thought I would again, but the cramping was there. Sometimes not even when I had my period or the week before. When I moved certain ways, it bothered me a few times as well.
So my conclusion, no your not the only 1 who had issues. I ended up removing mine for other issues and we decided if we got pregnant it was a gift from God...which is now coming in April. I think during the year I had it we may have been intimate twice...no lie. So that's not just you either. Talk to the DR about removing it. I didn't have insurance when I removed it either. I paid a fee to the DR and then they send it out to be tested to make sure there is no infection...which can happen and has happened to many people having it in. So it's a good thing not to refuse. Our lab is with the hospital, they have a thing where if you pay within 30 days they take 40% off because my DH is self employed. But I'm sure they have other payment options for people without insurance too. If I remember it was close to $300 without my % off because I think I paid like $140ish. Just call and make sure all the stuff and what your options would be.
Oh and I don't remember about the mood swings but I can tell you I remember being much happier after it was out, not sure why. Maybe I was depressed and didn't really know it.
1 mom found this helpful
C.W. answers from Boston on December 30, 2009
I just had my mirena removed about a month ago, after using the device for about a year and a half. The reason I had it removed was the almost daily headaches I endured nearly the entire time I was using Mirena. It became unbearable toward the end. In addition, had pain during intercourse, constant spotting... similar to a lot of the other women here. There are both advantages and disadvantages to any kind of hormonal birth control. Good luck!!
T.M. answers from Boston on January 04, 2010
I've had the Mirena for almost 5 years and will have a new one inserted this month, so you can surmise that my experience has been great.
But yours clearly is not that way so I think you should take the advice of people who suggest trying a different type of IUD. I think that just because Mirena didn't work doesn't mean another one won't; they can be wonderful. By now I think your body should have acclimated itself to the device. Don't put yourself through this anymore. So I think you should talk to you GYN about trying a copper one.
Good luck to you!
E.D. answers from Portland on December 30, 2009
I too have had my Mirena since 4/6/09. At first I was bleeding alot...like you said nothing really heavy just constant drip. (I went through MANY pairs of underwear) After awhile the bleeding stopped and I just occasionally get little drips when I should have my period. Its nothing like a period....more like a little extra something when you wipe after peeing. If your not liking the Mirena, don't keep it in because you don't have insurance. Get yourself on some state insurance and get a birth control method that works for you. I constantly tell people how much I love this thing....I've never had any problems with it and LOVE not having to think about BC anymore. But if its putting stress on your marriage (and with 5 kids) I'm sure your stressed anyway, having a BC method that adds to your stress is not helpful. And if you lost your sex drive what is the point of having the BC? Hope this helps.
M.L. answers from Hartford on January 04, 2010
I have one! Not that many issues. At the beginning I had bleeding and now I get my regular period every month, I was hoping for no period at all. Talk with your dr. Maybe a monthy insert would help Like the Nuva-ring. I get nervous about those and putting them in my self though. WOW, 5 kids no wonder!!! Good Luck! I have three - wishing for 1 more but hubby is not ready!!
M. - SAHM and WAHM and loving it!
S.R. answers from Providence on January 02, 2010
I have Mirena now, since June of 2009. I was bleeding a lot in the begining. actually for a few months. but since then i have had a good experience with it. a few side effects i have are moody, irritable, and some cramping now and then, but not dramatic cramping like you describe. i too brag about how much i love mirena and would recommend it to anyone.
but it isnt for everyone. if you are having negative side effects that disrupt your life then i would get it removed. and i agree that if you dont have a sex drive because of it, there isnt a point in birth control. so find one that is right for you. and try to get on some state healthcare. im on NHP and they are great.
good luck girl.
L.C. answers from Boston on December 30, 2009
You are not alone. I was very moody and seemed to have a constant period as well. My OB said after six months everything should start becoming regular and side effects should go away, with little to no bleeding. With me it took a year. I decided to stick it out because of the convenience of not having to take a pill and being 99.9% effective (mind you, while not on birth control, I basically conceived immediately). I had no sex drive either (just dealing with my own moodiness and taking care of our three girls was exhausting), but it will come back. Again, I think 1 year is the magic number. Bonus, if I have any bleeding, it last less than a day per month. Sorry I can't be more helpful with alternatives. I just wanted to let you know you are not alone.